MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION BULK NON STER XCOAT DELPH PUMP; CENTRIFUGAL PUMP

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION BULK NON STER XCOAT DELPH PUMP; CENTRIFUGAL PUMP
Model Number 3ZZ164275X
Medical Device Problem Code Noise, Audible (3273)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.(b)(4).
 
Event or Problem Description
The user facility reported to terumo cardiovascular, during cardiopulmonary bypass, the centrifugal pump made a squeaky noise after priming and pump circulated for 60 minutes.No known impact or consequence to patient.The product was not changed out.The surgery was completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on may 11, 2020.Upon further investigation of the reported event, the following information is new and/or changed: d1 (suspected medical device - corrected brand name).D4 (additional device information - corrected model number).D4 (additional device information - added expiration date).G4 (date received by manufacturer).G7 (indication that this is a follow-up report).H2 (follow-up due to additional information and correction).H4 (device manufacture date).H6 (identification of evaluation codes, 11, 3331, 4114, 3221, 22).Method code #1: 11 - testing of device from same lot/batch retained by manufacturer.Method code #2: 3331 - analysis of production records.Method code #3: 4114 - device not returned.Results code: 3221 - no findings available.Conclusions code: 22 - known inherent risk of device.The sample was not returned so a thorough investigation could not be completed.A retention sample from the affected product code/lot number combination was obtained and visually inspected, no anomaly noted.The retention sample was built into a saline circuit and set up on a sarns drive motor.The rpm was set at 900 and ramped up by 300 rpm every ten minutes for one hour for a maximum of 2400 rpm.During each interval, the returned sample was observed for any running sound anomalies.No sound anomalies or abnormalities with the functionality were observed during the test.The noise was not able to be replicated on the retention sample; however, the issue experienced by the customer is likely due to an abnormal interaction between the seal rotor and stator surfaces.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
BULK NON STER XCOAT DELPH PUMP
Common Device Name
CENTRIFUGAL PUMP
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key10043199
Report Number1124841-2020-00109
Device Sequence Number3299954
Product Code KFM
UDI-Device Identifier00699753002333
UDI-Public(01)00699753002333
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K112229
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number3ZZ164275X
Device Catalogue NumberN/A
Device Lot NumberXL17
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/21/2020
Supplement Date Received by Manufacturer06/03/2020
Initial Report FDA Received Date05/11/2020
Supplement Report FDA Received Date06/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1